Local structures on stratified spaces

David Ayala, John Francis*, Hiro Lee Tanaka

*Corresponding author for this work

Research output: Contribution to journalArticle

11 Scopus citations

Abstract

We develop a theory of conically smooth stratified spaces and their smooth moduli, including a notion of classifying maps for tangential structures. We characterize continuous space-valued sheaves on these conically smooth stratified spaces in terms of tangential data, and we similarly characterize 1-excisive invariants of stratified spaces. These results are based on the existence of open handlebody decompositions for conically smooth stratified spaces, an inverse function theorem, a tubular neighborhood theorem, an isotopy extension theorem, and functorial resolutions of singularities to smooth manifolds with corners.

Original languageEnglish (US)
Pages (from-to)903-1028
Number of pages126
JournalAdvances in Mathematics
Volume307
DOIs
StatePublished - Feb 5 2017

Keywords

  • Configuration spaces
  • Constructible sheaves
  • Handlebodies
  • Ran spaces
  • Resolution of singularities
  • Singular manifolds
  • Stratified spaces
  • Topological quantum field theory
  • ∞-Categories

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Local structures on stratified spaces'. Together they form a unique fingerprint.

  • Cite this